Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Started feeling dizzy and lightheaded after taking amberen. Have IUD with hormones. Any solution?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I am 41 years old and decided to try amberen due to my recent weight gain. I started taking it today and am feeling very dizzy and light headed. I have a tendency to get really high blood pressure and refuse to take medication for it because it makes me too tired. I also have an IUD with hormones and wonder if that could effect the hormones in amberen. Is it safe for me to use?
Posted Fri, 12 Apr 2013 in Medicines and Side Effects
Answered by Dr. Rajiv K Khandelwal 4 hours later

Thank you for your query.

Amberen is claimed to contain natural ingredients to redue the menopausal symptoms and also the weight gain associated with menopause. However it takes 60 or more days to show its effect. Though the ingredients do not mention hormones in them and you have an IUD with hormones then it is difficult to predict the effect of Amberen on the body.

The best course would be for you to stop Amberen for a day or two and then restart and see the effect. In case you still feel dizzy and light headed then it is advisable to stop it.

You mentioned that you have hypertension and refuse to take the medicines for it as they make you tired. Hypertension has its own problems and one should keep it under control. I shall advise you to discuss with your doctor and change to other anti-hypertensive medications which suit you.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you all the best.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor